Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can An Allergic Reaction Cause Thrush

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Candidiasis (Thrush)

The Bottom Line Candidiasis is a very common yeast (fungal) infection. The fungus normally lives in the body. It cannot be eliminated. The best way to avoid an outbreak of candidiasis is to strengthen your immune system by taking antiretroviral medications (ARVs). Most candida infections are easily treated with local therapies. In people with weakened immune systems, these infections become more persistent. Systemic anti-fungal drugs can be...
Ask the Experts

Can KS cause an allergic reaction?

My father was diagnosed with kaposi sarcoma and treated with radiaton. He feels okay. He's HIV negative, but he gets like an urticaria type of reaction, sometimes we think it's the food or medication. Is this normal in KS patients?...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
It is unusual to get an allergic reaction just from having KS. What does happen, however, is that radiation can make the skin much more sensitive to sun, to medications and to food. You did not mention what medications he takes. So it's... Read more »

unexplained allergic reaction to .......?

I am currently suffering with swelling around my eyes, behind ears and groin area. It is very irritationg and I have been to the ER twice, they seemed annoyed at me, probably because they couldn't help me, they told me it was not serious, but...
Judith Currier, M.D.

Response from Judith Currier, M.D.

University of CA, LA School of Medicine
from what you describe I would consider some type of allergic reaction. It might really help if you could see a dermatologist if your primary doctor cannot figure it out. These symptoms do not sound like an opportnistic infections and you are... Read more »

Are there specialists in allergic reactions to meds?

I was diagnosed a year ago and became infected within 16 months prior to that. Based on several sets of tests, my doctor advised I begin treatment right away. My latest results are CD4 225 and viral load 50,000. I got a bad rash and was hospitalized...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Reactions to nevirapine and sulfa are fairly common so that is not unsual. The nelfinivir reaction is more atypical. Some patients I have seen seem "snake-bit" when it comes to tolerating meds. There may be an genetic component but that... Read more »

PEP - Combivir Allergic Reaction

Hi Doc,I think you are great! I know you are very busy, but I was hoping you could give me some advice. I had a high risk exposure. Protected sex with a female prostitute and within 17 hours began PEP (Combivir and Kaletra) were prescribed.I took...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hey Rob,I would not characterize your experience as a high-risk exposure. Protected sex is indeed "protected" if the latex condom was used properly and did not fail. I know you are worried about vaginal fluids getting in through a break in... Read more »
Connect With Others

Question about thrush

Posted by Anonymous, 2 Replies
Hello all,

I have a question about thrush, can it be caused do to your immune system being weakened by stress? Stress such as worrying if one has HIV? I ask this because I got tested for HIV twice, and both times the tests came back negative (this... Read more »

allergic reactions

Posted by TRex, 2 Replies
Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with another... Read more »

Horrible Allergic Reaction to Atripla

Posted by MikeInPhilly2, 1 Reply
Hello All,

I was diagnosed HIV + on July 5th, 2011.

My doctor and I decided to move immediately and aggressively against the virus and she prescribed Atripla.

I did OK for the first week or so. Then I broke out in a rash that while not very sightly,... Read more »

dry metallic tasting white tongue? thrush?

Posted by Anonymous, 2 Replies
recently i developed slightly white yellowish thin coating to my tongue. i've been a pretty regular smoker for ten years, and quit cold turkey when i saw this. i can brush my tongue to the point where it is ALMOST gone, but not entirely. then... Read more »